Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 22, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 29, 2014, 3:34 PM MDT for Hettinger County, Slope County, Stark County, North Dakota. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2014, 3:34 PM MDT (21:34 UTC)
- Expired
- May 29, 2014, 4:30 PM MDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 151 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 3:37 PM MDT | HAIL 0.75 | 7 Wsw Havelock, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -558 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095
WUUS53 KBIS 292134
SVRBIS
NDC041-087-089-292230-
/O.NEW.KBIS.SV.W.0022.140529T2134Z-140529T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
334 PM MDT THU MAY 29 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
SOUTHEASTERN SLOPE COUNTY IN SOUTHWEST NORTH DAKOTA...
CENTRAL STARK COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 430 PM MDT
* AT 331 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
NEW ENGLAND...OR 31 MILES NORTHEAST OF BOWMAN...AND MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DICKINSON...NEW ENGLAND...LEFOR...GLADSTONE...HAVELOCK...SCHEFIELD
AND DICKINSON REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4694 10277 4680 10234 4628 10273 4628 10307
TIME...MOT...LOC 2133Z 208DEG 22KT 4644 10285
HAIL...1.00IN
WIND...60MPH
$$
VINING2 follow-up statements
998
WWUS53 KBIS 292153
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
453 PM CDT THU MAY 29 2014
NDC041-087-089-292230-
/O.CON.KBIS.SV.W.0022.000000T0000Z-140529T2230Z/
HETTINGER ND-SLOPE ND-STARK ND-
353 PM MDT THU MAY 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
STARK...SOUTHEASTERN SLOPE AND WESTERN HETTINGER COUNTIES UNTIL 430
PM MDT...
AT 349 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF LEFOR...OR 17 MILES SOUTH OF DICKINSON...MOVING NORTHEAST AT 25
MPH. OTHER SEVERE THUNDERSTORMS WERE DEVELOPING ALONG A LINE IN
WESTERN HETTINGER COUNTY INCLUDING HAVELOCK.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEFOR AND GLADSTONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4664 10282 4689 10263 4680 10234 4628 10273
4628 10307
TIME...MOT...LOC 2151Z 213DEG 21KT 4666 10265
HAIL...1.00IN
WIND...60MPH
$$
VINING297
WWUS53 KBIS 292211
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
511 PM CDT THU MAY 29 2014
NDC087-292221-
/O.CAN.KBIS.SV.W.0022.000000T0000Z-140529T2230Z/
SLOPE ND-
411 PM MDT THU MAY 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SLOPE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4629 10292 4663 10277 4689 10263 4680 10234
4628 10273
TIME...MOT...LOC 2211Z 228DEG 14KT 4668 10257
$$
NDC041-089-292230-
/O.CON.KBIS.SV.W.0022.000000T0000Z-140529T2230Z/
HETTINGER ND-STARK ND-
411 PM MDT THU MAY 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL STARK
AND WESTERN HETTINGER COUNTIES UNTIL 430 PM MDT...
AT 407 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEFOR...OR 17
MILES SOUTHEAST OF DICKINSON...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEFOR AND GLADSTONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4629 10292 4663 10277 4689 10263 4680 10234
4628 10273
TIME...MOT...LOC 2211Z 228DEG 14KT 4668 10257
HAIL...1.00IN
WIND...60MPH
$$
VININGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:28 PM MDT, 6 minutes earlier.
Area forecast discussion, May 29, 3:28 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 428 PM CDT THU MAY 29 2014 .UPDATE... ISSUED AT 428 PM CDT THU MAY 29 2014 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 03Z FOR MUCH OF CENTRAL AND WESTERN ND. CELLS BEGINNING TO DEVELOP ACROSS SOUTHWEST ND ALONG COLD FRONT THAT IS SLOWLY MOVING EASTWARD. SPC MESO ANALYSIS PAGE CONTINUES TO SHOW ABUNDANT INSTABILITY WITH CAPE OF 2000-3000 J/KG ALONG AND AHEAD OF THE FRONT ALTHOUGH BEST SHEAR LAGS INSTABILITY AXIS SOMEWHAT. EXPECTING TO BE ENOUGH OVERLAP OF SHEAR/INSTABILITY TO SUPPORT MAINLY WIND/HAIL THREAT WITH STORMS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 230 PM CDT THU MAY 29 2014 FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE THUNDERSTORMS DEVELOPING THIS AFTERNOON/EARLY EVENING...CONTINUING AND SLOWLY MOVING EAST TONIGHT INTO FRIDAY. A FEW SEVERE STORMS WILL BE POSSIBLE. DETAILS BELOW. CURRENTLY...UPPER LEVEL RIDGE AXIS ACROSS THE EASTERN DAKOTAS WITH A STRONG S/WV TROUGH/CLOSED LOW LIFTING NORTHEAST INTO WESTERN SASKATCHEWAN. THIS PUTS SOUTHWESTERLY FLOW ALOFT ACROSS THE MONTANA ROCKIES AND WESTERN DAKOTAS. AT THE SURFACE... TROUGH OF LOW PRESSURE JUST NOW CROSSING THE MONTANA/NORTH DAKOTA BORDER WITH WINDS SHIFTING TO WESTERLY AT SIDNEY AND BAKER MONTANA. WINDS HAVE REMAINED RATHER GUSTY EAST OF THE TROUGH ACROSS CENTRAL NORTH DAKOTA WHERE GUSTS HAVE RANGED FROM 40 TO JUST OVER 50 MPH FROM MORTON AND BURLEIGH COUNTIES NORTH AND NORTHEAST INTO NORTH CENTRAL PORTIONS OF THE STATE. WILL MAINTAIN THE WIND ADVISORY AS IS...ISSUED ABOUT AN HOUR OR TWO AGO THROUGH THE AFTERNOON HOURS. MODELS IN GOOD AGREEMENT LIFTING THE STRONGER MID LEVEL WINDS INTO CANADA BY 00Z...AS WELL AS RELAXING THE PRESSURE GRADIENT WITH TIME. HIGH RESOLUTION/SHORT TERM MODELS STILL IN GREAT AGREEMENT THAT THE SFC TROUGH AXIS/COLD FRONTAL BOUNDARY WILL BE THE FOCUS FOR CONVECTION MID TO LATE THIS AFTERNOON/EARLY EVENING AS THE MID LEVEL CAPPING INVERSION ERODES WITH THE APPROACH OF AN UPPER LEVEL SPEED MAX LIFTING NORTH AND EAST ACROSS MONTANA. INITIAL DEVELOPMENT STILL A BIT UNCERTAIN...BUT MODELS IN GENERAL AGREEMENT THUNDERSTORMS DEVELOPING ACROSS WESTERN SOUTH DAKOTA FIRST PERHAPS OVER THE BLACK HILLS BY 20-21Z...THEN NORTH/NORTHEAST ALONG THE FRONTAL BOUNDARY THEREAFTER. THUNDERSTORMS THEN CONTINUE TO DEVELOP/MOVE NORTHEAST ALONG THE BOUNDARY TONIGHT...WITH STORM COVERAGE INCREASING SLOWLY EAST WITH THE FRONTAL MOVEMENT. THE LATEST SPC DAY 1 OUTLOOK NOW HAS A SLIGHT RISK AREA ALONG A NARROW AXIS ALONG THE FRONT...INCLUDING SOUTHWEST AND CENTRAL PORTIONS OF NORTH DAKOTA...MAINLY DURING THE DAYLIGHT HOURS WITH THE SEVERE THREAT DIMINISHING WITH DARK. MLCAPE VALUES ARE RISING INTO THE 1500 TO 2500 J/KG RANGE NEAR THE BOUNDARY WITH EFFECTIVE SHEAR OF 25 TO 30 KTS ALONG THE BOUNDARY. BETTER AND MORE SUPPORTIVE SHEAR RESIDES WEST OF THE FRONT. WILL MENTION THE POSSIBILITY OF SEVERE WEATHER IN THE HAZARDOUS WEATHER OUTLOOK...ALTHOUGH SHOULD NOTE THE BEST CAPE WILL BE DISPLACED FROM THE BEST SHEAR. STORM MOVEMENT SHOULD BE ROBUST WITH MEAN STORM MOTION 30-40 KTS TO THE NORTHEAST. HOWEVER...WITH THE SLOW EASTWARD MOVEMENT OF THE FRONT...AND STORMS EXPECTED TO REDEVELOP ALONG THE FRONT...TRAINING THUNDERSTORMS WILL BE POSSIBILITY ENHANCING THE POTENTIAL FOR HEAVY RAINFALL. SFC TROUGH SLOWLY MOVES EAST FRIDAY...BECOMING QUASI-STATIONARY OVER THE SOUTH CENTRAL EAST INTO THE JAMES AND RED RIVER VALLEY REGIONS. THUS ANOTHER ROUND OF STRONG TO SEVERE STORMS WITH HEAVY RAIN LIKELY ALONG TO AHEAD OF THE SFC BOUNDARY. WILL MAINTAIN A DRY FORECAST ACROSS THE NORTHWEST QUARTER OF ND FRIDAY WITH HIGH PRESSURE AND A STABLE AIRMASS DEVELOPING SOUTH AND EAST FROM CANADA IN THE WAKE OF THE TROUGH. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 230 PM CDT THU MAY 29 2014 AN ACTIVE AND WET PATTERN IS STILL IN STORE ACROSS WESTERN AND CENTRAL NORTH DAKOTA IN THE LONG TERM PERIOD. FRIDAY EVENING...A NEARLY STATIONARY SURFACE FRONTAL BOUNDARY IS FORECAST TO EXTEND FROM NORTHWESTERN MINNESOTA ACROSS SOUTHEASTERN NORTH DAKOTA - INCLUDING THE JAMES RIVER VALLEY - AND INTO CENTRAL SOUTH DAKOTA. THERE SHOULD BE ONGOING SHOWERS AND THUNDERSTORMS FROM THE DAYTIME FRIDAY PERIOD. THIS SHOULD CONTINUE A PERIOD OF HEAVY RAIN FRIDAY NIGHT INTO SATURDAY MORNING IN THE JAMES RIVER BASIN EXTENDING WESTWARD INTO SOUTH CENTRAL NORTH DAKOTA IN THE SOUTHERN MISSOURI VALLEY OF NORTH DAKOTA...SOUTH OF LAKE SAKAKAWEA. AT UPPER LEVELS...A SEMI-PERMANENT TROUGH OVER THE ROCKIES WILL KEEP A SOUTHWESTERLY FLOW ALOFT OVER NORTH DAKOTA. A SERIES OF UPPER LEVEL ENERGY IMPULSES MOVING NORTHEASTWARD THROUGH THE FLOW FRIDAY THROUGH SATURDAY MORNING WILL ENHANCE THE PRECIPITATION ALONG THE SURFACE BOUNDARY. THERE APPEARS TO BE A BREAK IN THE UPPER LEVEL ENERGY IMPULSES SATURDAY LATE MORNING/EARLY AFTERNOON...BUT A REINFORCEMENT OF IMPULSES ARRIVES SATURDAY AFTERNOON IN THE WEST...AND CONTINUES THROUGH SUNDAY NIGHT. HEAVY RAIN IS LOOKING LIKELY FROM BISMARCK TO CARRINGTON AND SOUTH FRIDAY THROUGH THE SUNDAY NIGHT TIME FRAME. THE MODELS DIFFER ON THE CHARACTER OF THE UPPER LEVEL ENERGY - WHETHER CONTINUED TROUGHING OR A CLOSED LOW OVER THE STATE - BUT REGARDLESS THE CHANCE OF THUNDERSTORMS CONTINUES INTO EARLY NEXT WEEK. THE MODELS DIFFER ON TIMING OF UPPER LEVEL IMPULSES BY EARLY/MID WEEK NEXT WEEK...SO KEPT THE MODEL CONSENSUS WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MID-WEEK. BEST CHANCES OF RAIN IN THE LONG TERM IS FRIDAY NIGHT THROUGH SUNDAY NIGHT...BUT CHANCES CONTINUE IN EACH PERIOD OF THE FORECAST THROUGH NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1228 PM CDT THU MAY 29 2014 THE FOCUS FOR THE 18Z TAF PERIOD CONTINUES TO BE THUNDERSTORMS DEVELOPING ALONG A COLD FRONT LATER THIS AFTERNOON AND EVENING. KMOT AND KDIK APPEAR TO HAVE THE BEST THUNDERSTORM CHANCES INITIALLY...WITH THE CHANCES SPREADING EAST TO KBIS LATE TONIGHT. KEPT THE CHANCES OUT OF KISN FOR NOW SINCE IT APPEARS THE ACTIVITY MAY STAY JUST TO THE EAST. KJMS WAS ALSO KEPT DRY / VFR UNTIL 09-12Z WHEN THUNDERSTORMS WILL APPROACH THE TERMINAL. GUSTY SOUTHERLY WINDS WILL PREVAIL AHEAD OF THE FRONT...AND TURN NORTHERLY BEHIND IT. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ003>005-011>013- 019>023-034>036. && UPDATE...JNS SHORT TERM...NH LONG TERM...JV AVIATION...NH
Hazardous weather outlook, May 29, 1:51 PM MDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 251 PM CDT THU MAY 29 2014 NDZ001>003-005-010>013-018>023-025-031>037-040>048-050-051-302000- DIVIDE-BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS- STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 251 PM CDT THU MAY 29 2014 /151 PM MDT THU MAY 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS IN EFFECT ACROSS PORTIONS OF CENTRAL NORTH DAKOTA THIS AFTERNOON. PLEASE SEE WWW.WEATHER.GOV/BIS FOR DETAILS. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS PARTS WESTERN NORTH DAKOTA THIS AFTERNOON BEFORE SPREADING EAST THURSDAY NIGHT. A FEW OF THE STORMS COULD BE SEVERE LATE THURSDAY AFTERNOON INTO THE EVENING...WITH THE MAIN THREATS EXPECTED TO BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SOUTH AND EAST ON FRIDAY. A FEW STRONGER STORMS ARE POSSIBLE SOUTH CENTRAL INTO THE JAMES RIVER VALLEY FRIDAY AFTERNOON. THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WITH HEAVY RAINFALL THE MAIN THREAT FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ004-302000- BOTTINEAU- 251 PM CDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS IN EFFECT ACROSS PORTIONS OF CENTRAL NORTH DAKOTA THIS AFTERNOON. PLEASE SEE WWW.WEATHER.GOV/BIS FOR DETAILS. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS PARTS WESTERN NORTH DAKOTA THIS AFTERNOON BEFORE SPREADING EAST THURSDAY NIGHT. A FEW OF THE STORMS COULD BE SEVERE LATE THURSDAY AFTERNOON INTO THE EVENING...WITH THE MAIN THREATS EXPECTED TO BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ009-017-302000- WILLIAMS-MCKENZIE- 251 PM CDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR WILLISTON. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NH/JV
In the hours before
Special weather statement, May 29, 10:18 AM MDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1118 AM CDT THU MAY 29 2014 NDZ002>005-010>013-019>023-034>036-042-045-046-291830- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER-GRANT- SIOUX-EMMONS- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...MANDAN...BISMARCK...STEELE... ELGIN...FORT YATES...LINTON 1118 AM CDT THU MAY 29 2014 /1018 AM MDT THU MAY 29 2014/ ...STRONG SOUTHERLY WINDS THIS MORNING ACROSS CENTRAL NORTH DAKOTA... STRONG SOUTHERLY WINDS GUSTING TO NEAR 45 MPH AT TIMES WILL CONTINUE THIS MORNING INTO EARLY THIS AFTERNOON ACROSS CENTRAL PORTIONS OF NORTH DAKOTA...GRADUALLY WEAKENING THROUGHOUT THE DAY. THE STRONGEST WINDS WILL BE ACROSS NORTH CENTRAL NORTH DAKOTA...INCLUDING THE CITIES OF MINOT AND RUGBY...BOTTINEAU...AND ROLLA...WHERE PEAK WINDS TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HEINERT
Special weather statement, May 29, 11:31 AM MDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1231 PM CDT THU MAY 29 2014 NDZ002>005-010>013-019>023-034>036-292030- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...MANDAN...BISMARCK...STEELE 1231 PM CDT THU MAY 29 2014 ...STRONG SOUTHERLY WINDS CONTINUE ACROSS CENTRAL NORTH DAKOTA... STRONG SOUTHERLY WINDS GUSTING TO NEAR 45 MPH AT TIMES WILL PERSIST THROUGH EARLY TO MID AFTERNOON ACROSS CENTRAL PORTIONS OF NORTH DAKOTA...GRADUALLY WEAKENING LATER IN THE DAY. THE STRONGEST WINDS WILL CONTINUE TO BE FOCUSED ACROSS NORTH CENTRAL NORTH DAKOTA...INCLUDING THE CITIES OF MINOT AND RUGBY...BOTTINEAU...AND ROLLA...WHERE PEAK WINDS TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:26 PM MDT | Wind Advisory | BIS | Bottineau, Burleigh, Kidder, McHenry, Mercer, Oliver and 5 more | 5 hr |
| May 29, 4:20 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Stark | 55 min |
| May 29, 4:34 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger, Stark | 56 min |
| May 29, 5:15 PM MDT | Special Weather Statement | BIS | Ward | 30 min |
| May 29, 5:39 PM MDT | Special Weather Statement | BIS | Adams, Dunn, Hettinger, Mercer, Stark | 21 min |
| May 29, 5:46 PM MDT | Special Weather Statement | BIS | Morton | 29 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.